Texas, 2002

Hail in Texas, December 30, 2002

December 30, 2002 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 30, 3:20 PM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Dec 30, 3:20 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CST MON DEC 30 2002

DEEP UPPER LOW MOVING INTO SOUTH CENTRAL TX THIS AFTERNOON. THE
CONTINUED MORE SOUTHERLY TRACK OF THE ETA SEEMING IN LINE WITH
THE RUC...AND SHOULD KEEP MOST OF THE ROTATIONAL SHEAR SOUTH OF
AREA. WILL MAKE A MENTION OF SEVERE SOUTH OF INTERSTATE 20 FOR
TONIGHT...DUE TO THIS POSSIBILITY...AND IN LINE WITH EXPECTED
EASTWARD ADVANCEMENT OF CURRENT TOR WATCH CENTRAL TX. INTENSE
CONVECTION FURTHER NORTH WILL SHIFT EASTWARD ALONG RED RIVER VALLEY
REGION. UPPER LEVEL DIFFUENCE TO THE NE OF UPPER LOW IS DRIVING
MECHANISM FOR THESE STORMS...YIELDING A THREAT OF VERY HEAVY RAIN
AND SOME HAIL. LIGHTNING DISPLAY RATHER INTENSE AS WELL ACROSS A
WIDE SWATH OF NORTH TX/EASTERN OK. AT THIS POINT IT MAY BE HARD TO
DISCERN WHERE MINIMAL SEVERE THREAT MAY BE...OR WHETHER THE ACTIVITY
STALLS DUE TO DEEP SW FLOW. THUS...WILL MENTION SEVERE AREAWIDE FOR
ALL OF TONIGHT PERIOD. FLOOD WATCH WILL BE EXTENDED THROUGH TONIGHT
AND TAKE IN FINAL REMAINING PORTIONS OF LA...WITH FLOOD GUIDANCE
RUNNING ABOUT 2 INCHES IN THREE HOURS ACROSS MOST OF AREA. AS COLD
FRONT MOVES IN BEHIND CONVECTIVE COMPLEX TOMORROW AFTERNOON...
PORTIONS OF LA SOUTH OF INTERSTATE 20 MAY RECOVER AND DESTABILIZE
AS SUNSHINE BREAKS OUT AHEAD OF FRONT. ADDITIONAL THUNDERSTORM
DEVELOPMENT TUESDAY AFTERNOON WILL HAVE GOOD POTENTIAL FOR HAIL IN
MODERATELY STEEP MID LEVEL LAPSE RATES.

VII

SHV 57/61/43/56  7300
MLU 60/64/46/56  9530
TXK 51/58/42/55  8500
TYR 50/57/40/56  7300
LFK 56/60/44/58  7300
Hazardous weather outlook, Dec 30, 6:00 AM CST, 11 hours 57 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST MON DEC 30 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE WILL BE A SLIGHT CHANCE SEVERE THUNDERSTORMS THROUGH
TONIGHT...MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR ACROSS
NORTHEAST TEXAS...EXTREME SOUTHERN ARKANSAS...AND NORTH LOUISIANA.
THE MAIN SEVERE WEATHER THREAT WILL BE THAT OF STRAIGHT LINE WINDS
AND LARGE HAIL.  SHOWERS AND THUNDERSTORMS ARE EXPECTED AREAWIDE
THROUGH TONIGHT.  IN ADDITION TO THE SEVERE THUNDERSTORM THREAT WILL
BE THE POSSIBILITY OF HEAVY RAINFALL IN THE THUNDERSTORM ACTIVITY
WHICH COULD PRODUCE SOME FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE WILL BE THE CHANCE FOR SOME RAINFALL ON TUESDAY TO WRAP AROUND
BEHIND THE FRONTAL SYSTEM.  HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THROUGH TONIGHT.

20

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cass

When
December 30, 5:57 PM CST
Where
Cass County, Linden
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.017, -94.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, December 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321681.